Alert archive / Georgia / Flash Flood Warnings in 1996

Flash Flood Warning 2, NWS Charleston, SC

August 7, 1996Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Aug 7, 1996, 4:12 PM EDT for Chatham County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 1996, 4:12 PM EDT (20:12 UTC)
Expired
Aug 7, 1996, 7:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Whole counties

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 1996-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 1996-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCHS 072010
FFWCHS
GAC051-072315-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT WED AUG 7 1996
 
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
FLASH FLOOD WARNING      EFFECTIVE UNTIL  715 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN  GEORGIA
 
   ...CHATHAM COUNTY
 
RAINFALL AMOUNTS IN CENTRAL AND NORTHERN CHATHAM COUNTY THIS AFTERNOON
HAVE BEEN FROM 2 TO 5 INCHES. MANY ROADS HAVE BEEN CLOSED. AS
OF 400 PM..ANOTHER AREA OF THUNDERSTORMS HAS FORMED ALONG THE SAVANNAH
RIVER AND WILL MOVE SOUTH THROUGH SAVANNAH BETWEEN 430 AND 600 PM.
ADDITIONAL HEAVY RAINFALL IS LIKELY WITH MORE FLOODING TO FOLLOW.
 
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
TJR
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:04 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 7, 3:04 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT WED AUG 7 1996

MDLS CONTINUE TO SHOW DRIER AIR WRAPPING IN TWD SC CST AROUND UPR LOW
HOWEVER 20 POP SEEMS OK FOR ISOLD TSTM ACTIVITY THU EVEN WITH VERY LOW
GUID POPS...ILM HAD A 12 POP THIS AFTN WITH TSTMS NOT TOO FAR AWAY.
STILL THINK BEST CHC FAR SOUTH S CST THU. OTW WRKZFP LKS GOOD XCPT
TONIGHT PEROD WITH MENTION OF AFTN TSTMS. HI TEMPS INLAND MAY BE CLOSER
TO UPPR 80S WITH SOUTHEAST CST SEEING LWR THAN NRML HT ANOMALIES.

MRV

Nearby

Flash Flood Warnings in Georgia, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.